New Adderall 10mg XR while taking Paxil is making me tired

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD New Adderall 10mg XR while taking Paxil is making me tired

Viewing 3 reply threads
  • Author
    Posts
    • #187258
      brenda_bell83
      Participant

      Hi all,
      I’m new here and to being diagnosed with adult ADHD. I have known I have had issues for years and finally am taking action to help myself. I am taking Paxil 20mg and my Dr. proscribed Adderall 10mg XR. yesterday was the first day I took it and I was so tired! Can anyone shed light on why I was tired? Does my Adderall dose need to be increased? But I have also read that Paxil is a dangerous combination, but my Dr. had even increased my Paxil to 30mg with the Adderall XR 10mg. My question is why was I tired when I started taking the Adderall? Thanks all!

    • #187284
      elcaba86
      Participant

      Hello! I’m glad I saw your post as I just dealt with this situation. I had to switch from adderall XR to vyvanse while taking Paxil, as the adderall was not working. From what I understood, it is something to do with the formulation of the Paxil and increasing the adderall dosage doesn’t help. In addition, my doctor had me take Paxil in the evening to help with the drowsiness. Vyvanse worked well with Paxil, but I did have a dosage adjustment after that. I hope this helps! Good luck!

    • #187287
      brenda_bell83
      Participant

      Thank you for your response! This does help. I’ll suggest this to my Dr. Thank you again!

    • #187369
      Penny Williams
      Keymaster

      Paxil and Prozac are not good with the amphetamine type stimulants. Dr. Charles Parker talks about this on the CorePsych blog. More insights from Dr. Parker here:

      Is Burn Rate Making Your ADHD Medications Less Effective?

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 3 reply threads

You must be logged in to reply to this topic.